Filipino English Teacher Dies of Promethazine Overdose in Siem Reap

Breaking news from Cambodia can be found here. CEO often finds Khmer news and translates it into English for our readers if it is interesting to expats, locals, Cambodians living abroad and anyone who wants to stay informed of the latest local and international news stories about Cambodia and our neighbors in South East Asia. There are many sources for Khmer news articles and they can all be found here in one place. Most of the media comes out of Phnom Penh, Siem Reap or Sihanoukville, but we cover national Cambodian news from all provinces.
User avatar
CEOCambodiaNews
Expatriate
Posts: 34955
Joined: Sun Oct 12, 2014 5:13 am
Reputation: 1906
Location: CEO Newsroom in Phnom Penh, Cambodia
Contact:
Cambodia

Filipino English Teacher Dies of Promethazine Overdose in Siem Reap

Post by CEOCambodiaNews » Mon Jun 11, 2018 3:39 pm

Image
Siem Reap: A 24 year Filipino man, GERRY MANDERICO, died of a heart attack due to a medical overdose, according to police, at the provincial hospital in Sangkat Svay Dong Kom, Siem Reap.
A friend says that the victim, an English teacher at Oshi (or Aichi) International School, was taken to the hospital at 4:30pm on 9 June, because he was obviously unwell. He remained in hospital overnight, but passed away the next day at 3:05pm on June 10.

A post-mortum examination by the doctors found that the victim had used excessive promethazine medicine, which caused him to have a heart attack. The body was taken to keep at the Khmer Soviet friendship hospital. RIP.
Image
Image
[CEO note: Promethazine is the generic name for Phenergan, a well known antihistamine sold over the counter. The drug also has sedative side effects and it is not advisable to drink alcohol when taking this medication. https://www.everydayhealth.com/drugs/phenadoz]
Cambodia Expats Online: Bringing you breaking news from Cambodia before you read it anywhere else!

Have a story or an anonymous news tip for CEO? Need advertising? CONTACT US

Cambodia Expats Online is the most popular community in the country. JOIN TODAY

Follow CEO on social media:

Facebook
Twitter
YouTube
Google+
Instagram
epidemiks
Expatriate
Posts: 1499
Joined: Fri Mar 20, 2015 6:56 pm
Reputation: 435
Australia

Re: Filipino English Teacher Dies of Promethazine Overdose in Siem Reap

Post by epidemiks » Mon Jun 11, 2018 6:47 pm

Phenergan is no joke



Call your doctor right away if you have serious side effects. Call 911 if your symptoms feel life-threatening or if you think you’re having a medical emergency. Serious side effects and their symptoms can include the following:

Extrapyramidal symptoms (uncontrollable movements). Symptoms can include:
  • uncontrollable upward staring, and eye and lid twitching
  • uncontrollable neck muscle contractions causing your head to twist or turn to one side
  • sticking your tongue out uncontrollably
Seizures


Hallucinations (seeing things that aren’t there)


Abnormal heart rhythm. Symptoms can include:
  • palpitations
  • dizziness
  • fainting
  • shortness of breath
  • chest pain
  • light headedness

Decreased platelet and white blood cell production. Symptoms can include:
  • bruising or abnormal bleeding. This includes bleeding from minor cuts, nose or mouth bleeding, and pinpoint red spots on your skin. It also includes abnormally heavy menstrual flow, blood in your urine, or black tarry stools.
  • fevers or infections

Severe breathing problems


Angioedema (buildup of fluid deep in your skin or underneath your skin). Symptoms can include:
  • swelling usually around your eyes and lips and sometimes your throat, hands, and feet
  • swelling on the surface of your skin (welts)
  • painful and itchy welts (hives)
Neuroleptic malignant syndrome (a reaction to antipsychotic drugs that is sometimes fatal). Symptoms can include:
  • fever
  • muscle rigidity
  • mental changes
  • changes in pulse or blood pressure
  • fast heart rate
  • increased sweating
  • irregular heart rhythm
Jaundice. Symptoms can include:
  • yellow skin
  • yellowing of the whites of your eyes
  • dark or brown-colored urine
  • yellowing of the inside of your mouth
  • pale or clay-colored stools
User avatar
NeverNude
Expatriate
Posts: 82
Joined: Wed May 23, 2018 3:16 pm
Reputation: 28
Hungary

Re: Filipino English Teacher Dies of Promethazine Overdose in Siem Reap

Post by NeverNude » Wed Jun 13, 2018 2:08 am

So there’s an English teaching position open at Oshi International School?


Sent from my iPhone using Tapatalk
User avatar
kocdim
Expatriate
Posts: 219
Joined: Tue Jun 20, 2017 5:41 am
Reputation: 29
Fiji

Re: Filipino English Teacher Dies of Promethazine Overdose in Siem Reap

Post by kocdim » Wed Jun 13, 2018 3:02 am

Is there any chance they put some of this thing as a powder on the local w**d??
User avatar
SuperStabwound
Tourist
Posts: 24
Joined: Sun Sep 10, 2017 4:06 am
Reputation: 3
Spain

Re: Filipino English Teacher Dies of Promethazine Overdose in Siem Reap

Post by SuperStabwound » Wed Jun 13, 2018 3:23 am

That´s sad. He still was too young to go. RIP
kptic
Expatriate
Posts: 229
Joined: Fri May 22, 2015 2:33 pm
Reputation: 56
Greece

Re: Filipino English Teacher Dies of Promethazine Overdose in Siem Reap

Post by kptic » Wed Jun 13, 2018 6:47 am

Image
Post Reply Previous topicNext topic
  • Similar Topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: Majestic-12 [Bot], pissontheroof, Rocky 666 and 333 guests